MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED

ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED
Model Number 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has received the autopulse platform (sn (b)(6)) for investigation.A final vigilance report will be submitted when the investigation has been completed.The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr, adjunctive use only indication is prominently displayed on device labels and in the device manual.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions when effective manual cpr is not possible.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.The autopulse is intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.According to multiple studies, out-of-hospital cardiac arrest (ohca) is considered one of the leading causes of death in industrialized nations, with a significant number of deaths occurring outside of a hospital setting, making it a major public health concern; this information is supported by research from the cdc, studies on global mortality rates, and data from various cardiac arrest registries.Survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was around 10% for patients of any age (mozaffarian, circulation, 2016; ebiomedicine 2023).Death is an expected outcome for ohca.
 
Event or Problem Description
The autopulse platform (sn (b)(6)) was used to resuscitate a 29-year-old female patient (weight: 60 kg) who experienced a cardiac arrest in the emergency department.The cause of the cardiac arrest was ttp (thrombotic thrombocytopenic purpura) induced pulmonary hemorrhage.During the resuscitation, the autopulse platform stopped functioning and showed a "system error, out of service, revert to manual cpr" message after performing a significant number of compressions.The crew reverted to manual cpr for 20 minutes.However, rosc (return of spontaneous circulation) was not achieved, and the patient was pronounced dead.The medics do not believe the device failure caused the worst outcome.The customer attempted to extract event logs, but the platform was unable to connect.They also tested the platform with another fully charged battery, but the system error persisted.
 
Additional Manufacturer Narrative
The customer's complaint that the autopulse platform (sn (b)(6)) stopped functioning and displayed a "system error, out of service, revert to manual cpr" message was confirmed during functional testing and an archive data review.The system error occurred because the brake gap was out of specification, leading the autopulse to stop functioning.The brake gap couldn't be adjusted because the shaft to which the brake is bolted was noted to be worn out.Therefore, the drive train motor needs to be replaced to address the reported complaint.The archive data indicated system error 139 (unable to hold compression position), confirming the reported complaint.During functional testing, the autopulse platform displayed the "system error, out of service, revert to manual cpr" message upon powering on, confirming the reported complaint.After resetting the system error with ap vision, the platform was further tested.During testing with the lrtf, the autopulse platform repeatedly displayed user advisory 17 (max motor on time exceeded during active operation) followed by a system error.The root cause was determined to be an out-of-specification brake gap.The brake gap couldn't be adjusted because the shaft to which the brake is bolted was noted to be worn out.Therefore, the drive train motor needs to be replaced to address the reported complaint.Zoll is awaiting customer approval for service repair.Historical complaints were reviewed for service information related to the reported complaint, and no similar complaint was reported for the autopulse platform with sn (b)(6).The death was not related to the autopulse device.The autopulse is used as an adjunct to manual cpr, adjunctive use only indication is prominently displayed on device labels and in the device manual.The benefit of using the autopulse is that it in part substitutes mechanical compressions for the physical labor of manual chest compressions when effective manual cpr is not possible.If the autopulse did not start or unexpectedly stops compressions, rescuer should revert to manual cpr, which is the standard of care.The autopulse is intended to be used as an adjunct to manual cpr on adult patients.In case of stoppage of autopulse the trained user reverts to manual cpr.The transition from autopulse to manual cpr by trained users is similar to the time necessary for rescuer rotation and presents the same workflow as manual cpr.Hence, based on available information, the patients' outcome was not negatively impacted by the interruptions when compared to standard of care manual cpr.According to multiple studies, out-of-hospital cardiac arrest (ohca) is considered one of the leading causes of death in industrialized nations, with a significant number of deaths occurring outside of a hospital setting, making it a major public health concern; this information is supported by research from the cdc, studies on global mortality rates, and data from various cardiac arrest registries.Survival to hospital discharge after non-traumatic emergency medical services-treated cardiac arrest with any first recorded rhythm was around 10% for patients of any age (mozaffarian, circulation, 2016; ebiomedicine 2023).Death is an expected outcome for ohca.

Brand Name
AUTOPULSE®RESUSCITATION SYSTEM
Common Device Name
CARDIAC RESUSCITATOR, LINE-POWERED
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key22913513
Report Number3010617000-2025-00578
Device Sequence Number9184770
Product Code DRM
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100
Device Catalogue Number8700-0700-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age29 YR
Patient SexFemale
Patient Weight60 KG